MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED CRUCIATE RETAINING (CR) NARROW LEFT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED CRUCIATE RETAINING (CR) NARROW LEFT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Abdominal Pain (1685); Cardiac Arrest (1762); Death (1802); Nausea (1970); Thrombosis (2100); Vomiting (2144); Thrombosis/Thrombus (4440)
Date of Event 12/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).(udi): n/a.Concomitant medical products: catalog #: 42530006401, natural tibia trabecular metal two-peg, lot # 77007007; catalog #: 42512100412, articular surface medial congruent, lot # 63998720; catalog #: 42540000032, all poly patella cemented, lot # 64208861.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the patient has died.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2019-01574, 3007963827-2019-00107, 0002648920-2019-00273.Remains implanted.
 
Event or Problem Description
It was reported that the patient underwent an initial left knee on approximately four months ago.The patient died on postop day three due to unknown reason.
 
Additional Manufacturer Narrative
(b)(4).If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was further reported that the patient experienced abdominal pain, bloating, nausea, shortness of breath, and vomiting post-operatively day two and morning of day three.Subsequently, the patient expired on post-operative day three due to procedural related complications including deep vein thrombosis (dvt) and possible pulmonary embolism (pe).However, this was unable to be tested due to the patient condition.It was also noted that there were occlusive and non-occlusive thrombus located in the femoral vein as well as non-occlusive thrombus located in other areas.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).Reported event was considered confirmed as patient had died.X-rays showed normal appearance of left tka.Device history record was reviewed and no discrepancies relevant to the reported event were found.Reported issues are related to the procedure and are not abnormal to the procedure.No failure detected with the devices.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent an initial left knee arthroplasty.The patient experienced abdominal pain, bloating, nausea, shortness of breath, and vomiting post-operatively day two and morning of day three.Subsequently, three days post-operative, the patient experienced a cardiovascular related death.There were procedural related complications including deep vein thrombosis (dvt) and possible pulmonary embolism (pe).However, this was unable to be tested due to the patient condition.It was also noted that there were occlusive and non-occlusive thrombus located in the femoral vein as well as non-occlusive thrombus located in other areas.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been corrected/updated: b4; b5; d4; e1; g1; g3; h2; h6; h10; h11.Additional information has prompted a review of the previously reported investigation results.The investigation is in process.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; g3; h2; h6; h11.The root cause of the reported event was determined to be unrelated to the implanted zimmer biomet device; therefore, a review of the device history records was not performed.Procedural related complications are influenced by the type of surgery, patients pre-existing comorbidities, and perioperative management.Side effects of the administration of anesthesia are a known cause of chest pain, ekg changes, and myocardial infarction (heart attack) during the intraoperative and postoperative recovery.Elective total joint patients typically have a cardiac workup prior to surgery to assess the patient¿s physical readiness for surgery, hence reducing their risk for these cardiac related complications.Patients are at the highest risk immediately post op.As the reported complaint indicated, a cardiac arrest occurred on pod3 resulting in a cardiovascular death.As there are multiple factors that may contribute to cardiovascular death that are outside the control of zimmer biomet, the root cause of the reported event was determined to be non-device related factors.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMUR CEMENTED CRUCIATE RETAINING (CR) NARROW LEFT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key8523535
Report Number3007963827-2019-00106
Device Sequence Number19550480
Product Code JWH
UDI-Device Identifier00889024229891
UDI-Public(01)00889024229891(17)281031(10)64196777
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42502006001
Device Lot Number64196777
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer04/17/2019
12/09/2019
06/27/2025
10/27/2025
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date05/09/2019
12/20/2019
07/25/2025
11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Death;
Patient SexFemale
Patient Weight64 KG
Patient EthnicityNon Hispanic
Patient RaceWhite